Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suffering with anxiety. Took zosert 100, nexito 10. Suggested dicorate ER 250. Should i continue the medicine?

Hai, I am suffering very anxiety and always alwaws always violent anger towards my wife because she is not in good terms with my parents. I was with zosert 100, nexito 10, quatipin 50. Now I went to appolo hospital to consult specialist pyscrtist. He as suggested Dicorate ER 250 for me. I understant that medicine is given for epilisy patients. Please help me . should I take that medicine or not. I am also very afraid that , if I take that I may get epilispy. Please help me if you have a better medicine
Asked On : Fri, 25 May 2012
Answers:  1 Views:  352
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

Dicorate (Divalproate sodium) is both an anti-epileptic AND a mood stabilizer medication. In Psychiatry, Dicorate is a well known, scientifically proven, FDA-approved and also commonly used mood stabilizer. So, there is no need to worry that you have been prescribed the wrong medication. Also, taking anti-epileptic medication does not cause or increase the risk of getting seizures / epilepsy.

You have not mentioned what psychiatric diagnosis was made after the assessment. You seem to be on a combination of psychiatric medication - Zosert and Nexito are anti-depressants and Quetipin is an antipsychotic. I am not clear whether the psychiatrist whom you have consulted has suggested Dicorate to be take alone or in addition to the previous medication. From your brief description you seem to be suffering from mood fluctuations and violent outbursts and that may be the reason why the doctor has decided to start you on a mood stabilizer.

Please follow the advise of the psychiatrist who has recently assessed you and discuss with him about your management plan. It is also important to be on regular medication and go for periodic reviews.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 3 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor